MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS SUTURE SHUTTLE 70 DEGREE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS SUTURE SHUTTLE 70 DEGREE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72200419
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a labral repair, the monofilaments were getting stuck in the accu-pass suture shuttle 70 degree.The procedure was completed using a back-up device.A delay of 30 minutes or less was reported.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: part of the reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A visual inspection revealed the device was returned outside of original packaging and without the monofilaments.No visible damage to the device.A functional evaluation revealed the wheels spin freely as expected.The complaint was not confirmed and the root cause could not be determined as the condition in which the device was received did not allow for evaluation of the reported complaint.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS SUTURE SHUTTLE 70 DEGREE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11849963
Report Number1219602-2021-01168
Device Sequence Number19774691
Product Code LXH
UDI-Device Identifier03596010542397
UDI-Public03596010542397
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model Number72200419
Device Catalogue Number72200419
Device Lot Number2063631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1